Alert archive / New Mexico / Freeze Warnings in 2016
Freeze Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 4, 2016, 3:48 PM MDT. It took effect at Oct 5, 2016, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2016, 3:48 PM MDT (21:48 UTC)
- In effect from
- Oct 5, 2016, 2:00 AM MDT
- Expired
- Oct 5, 2016, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
262 WWUS75 KABQ 042148 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT TUE OCT 4 2016 ...SUBFREEZING TEMPERATURES FOR THE LOWER CHAMA AND ESTANCIA VALLEYS AND NEAR RATON TONIGHT... .CLEAR SKIES LIGHT WINDS AND VERY DRY CONDITIONS WILL ALLOW OVERNIGHT LOWS TO PLUNGE INTO THE UPPER 20S INTO THE LOW 30S. TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND WARM AGAIN BY MID MORNING WEDNESDAY. NMZ517-522-528-051400- /O.NEW.KABQ.FZ.W.0003.161005T0800Z-161005T1400Z/ LOWER CHAMA RIVER VALLEY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- 348 PM MDT TUE OCT 4 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. * LOCATION...THIS INCLUDES THE LOWER CHAMA AND ESTANCIA RIVER VALLEYS AND THE FAR NORTHEAST HIGHLANDS. LOCATIONS SUCH AS RATON...MORIARTY...ESTANCIA AND ALCALDE WILL BE SUSCEPTIBLE TO SUBFREEZING TEMPERATURES. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND WARM BY MID MORNING WEDNESDAY. THE COLDEST TEMPERATURESWILL BE AROUND SUNRISE. * TEMPERATURES...27 TO 32 DEGREES IN THE ESTANCIA VALLEY AND 30 TO 34 ACROSS THE LOWER CHAMA RIVER VALLEY AND FAR NORTHEAST HIGHLANDS. * LOCAL IMPACTS... TAKE MEASURES TO PROTECT SENSITIVE VEGETATION INCLUDING MOVING POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS. ALSO REMEMBER TO BRING PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 32
1 follow-up statement
659 WWUS75 KABQ 051350 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 750 AM MDT WED OCT 5 2016 NMZ517-522-528-051500- /O.EXP.KABQ.FZ.W.0003.000000T0000Z-161005T1400Z/ LOWER CHAMA RIVER VALLEY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- 750 AM MDT WED OCT 5 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... A WIDESPREAD FREEZE IS UNDERWAY IN THE MORIARTY...ESTANCIA...RATON AREAS...WITH LOCALLY FREEZING TEMPERATURES AROUND ESPANOLA. READINGS WILL TREND WARMER FOR THE REMAINDER OF THE EARLY MORNING WITH ALL READINGS RISING ABOVE FREEZING BY MID MORNING. THEREFORE...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 4, 3:31 PM MDT, 17 minutes earlier.
Area forecast discussion, Oct 4, 3:31 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 331 PM MDT TUE OCT 4 2016 .SYNOPSIS... Breezy to windy conditions will continue the rest of the day along and east of the central mountain chain before tapering down after sunset. Look for clear and calm conditions overnight. The first freeze of the season is possible for the Lower Chama and Estancia Valleys. Temperatures will rebound Wednesday but a back door front will plunge southward through the state late Thursday and early Friday cooling temps below normal central and east. Our next chance of showers will increase over the weekend as a Baja low lifts moisture northward. 32 && .DISCUSSION... Current 500mb heights indicated mountain wave activity along and east of the central mountain chain where strong downslope winds increased to advisory levels across the east central plains. Winds will taper down after sunset with left over breezes across mountain peaks. Meanwhile, drier air, clear skies and light winds will help lows plunge to sub freezing across much of north central NM and the Estancia valley overnight. Wednesday will be another dry and breezy clear day as temps rebound to within a few degrees of normal central and east. Late Thursday into early Friday, a back door cold front will push out of CO heading southward through the state. Windy and colder conditions will follow the front, especially across eastern areas where temps will fall 5 to 15 degrees below normal and develop 35 to 45 mph gusts. Some easterly breezes will develop in the Rio Grande Valley with low concerns for significant east canyon winds Friday morning. Recent models are in agreement of subtropical moisture surging northward over the weekend but the timing and track of the low varies with different models. The Euro wants to bring in the moisture earlier with showers more widespread while the GFS has showers arriving later with spotty coverage across western areas. 32 && .FIRE WEATHER... Overall westerly flow pattern through Wednesday and into Thursday with gusty winds along and downwind of exposed peaks and RIDGETOPS. Very dry air mass in place leading to some near to below freezing overnight low temperatures in northern and central valley locations, as well as locally fair to poor overnight humidity recoveries and afternoon minimum humidities below 15 percent. Forecast Haines remains low for most locales through the next 7 days, so while there is a combination of humidities of 15 percent or lower and sustained winds equal to or greater than 20 mph, especially over portions of northeastern/east central NM Wednesday/Thursday afternoon, not entertaining the possibility of fire weather watches or red flag warnings. Another disturbance is forecast to dig into the Great Basin/Central Rockies Thursday/Thursday night. An associated cold front will result in gusty northwest to northeast winds Thursday afternoon/night for a good portion of the forecast area, but particularly the eastern plains. These features appear rather dry with only slight chances for precipitation along the northern and eastern borders of the state. Vent rates through Thursday will be good to excellent. East winds pushing into the RGV as a result of the front still look relatively weak, if they develop at all, although portions of the valley from Socorro southward seem most likely to see an east wind if it occurs based on forecast sfc gradient. However, a more widespread southeast to northwest gradient sets up Friday night into Saturday, and models still attempt to draw low level moisture into the forecast area, though model differences become more apparent in how plentiful and where this moisture will be located. The ECMWF remains the wetter model for the upcoming weekend. Early next week could see an weak short wave crossing nrn NM and initiating a few showers, but timing could be Monday or Tuesday. Widespread fair to poor vent rates still anticipated for Friday through Monday. && .AVIATION... 18Z TAF CYCLE Sfc low position/lee trough to wobble around next 24 hrs with weak wind shifts over ne NM. Aloft a general wly flow to persist. Wind gusts to around 35-40kt possible along the east slopes of the central mt chain and east central plains before 05/01Z. vfr. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 33 70 37 62 / 0 0 0 10 Dulce........................... 22 63 28 61 / 0 0 5 20 Cuba............................ 31 65 33 62 / 0 0 0 5 Gallup.......................... 27 68 32 66 / 0 0 0 5 El Morro........................ 27 65 30 64 / 0 0 0 5 Grants.......................... 32 69 35 66 / 0 0 0 5 Quemado......................... 35 70 40 68 / 0 0 0 5 Glenwood........................ 45 75 49 76 / 0 0 0 5 Chama........................... 26 60 30 57 / 0 0 0 20 Los Alamos...................... 39 67 43 64 / 0 0 0 5 Pecos........................... 38 65 40 64 / 0 0 0 5 Cerro/Questa.................... 33 65 37 63 / 0 0 0 10 Red River....................... 31 57 32 56 / 0 0 0 10 Angel Fire...................... 23 59 27 59 / 0 0 0 10 Taos............................ 29 66 31 63 / 0 0 0 10 Mora............................ 35 66 38 63 / 0 0 0 5 Espanola........................ 34 71 36 68 / 0 0 0 5 Santa Fe........................ 38 63 39 63 / 0 0 0 5 Santa Fe Airport................ 35 70 40 66 / 0 0 0 5 Albuquerque Foothills........... 44 71 48 71 / 0 0 0 5 Albuquerque Heights............. 44 74 47 74 / 0 0 0 5 Albuquerque Valley.............. 40 76 43 76 / 0 0 0 5 Albuquerque West Mesa........... 43 77 45 76 / 0 0 0 5 Los Lunas....................... 41 77 42 78 / 0 0 0 5 Rio Rancho...................... 42 77 45 76 / 0 0 0 5 Socorro......................... 45 81 48 81 / 0 0 0 5 Sandia Park/Cedar Crest......... 39 67 41 67 / 0 0 0 5 Tijeras......................... 40 68 43 68 / 0 0 0 5 Moriarty/Estancia............... 28 70 33 69 / 0 0 0 5 Clines Corners.................. 38 69 42 66 / 0 0 0 5 Gran Quivira.................... 43 71 45 72 / 0 0 0 5 Carrizozo....................... 48 76 50 77 / 0 0 0 5 Ruidoso......................... 39 71 49 72 / 0 0 0 5 Capulin......................... 33 69 39 67 / 0 0 0 10 Raton........................... 31 72 33 69 / 0 0 0 10 Springer........................ 34 75 36 73 / 0 0 0 5 Las Vegas....................... 36 69 38 69 / 0 0 0 5 Clayton......................... 43 76 46 72 / 0 0 0 5 Roy............................. 37 74 38 74 / 0 0 0 5 Conchas......................... 46 81 50 80 / 0 0 0 5 Santa Rosa...................... 45 82 50 81 / 0 0 0 5 Tucumcari....................... 44 84 49 84 / 0 0 0 5 Clovis.......................... 48 81 51 83 / 0 0 0 10 Portales........................ 47 81 52 83 / 0 0 5 10 Fort Sumner..................... 44 80 47 81 / 0 0 0 5 Roswell......................... 47 86 52 86 / 0 0 0 5 Picacho......................... 49 79 52 80 / 0 0 0 5 Elk............................. 48 75 50 75 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 8 AM MDT Wednesday for the following zones... NMZ517-522-528. && 32
Hazardous weather outlook, Oct 4, 5:34 AM MDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT TUE OCT 4 2016 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 534 AM MDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOCALLY FREEZING TEMPERATURES WILL CONTINUE TO BE POSSIBLE ACROSS THE NORTHWEST PLATEAU EARLY THIS MORNING...INCLUDING FARMINGTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EARLY WEDNESDAY MORNING A GREATER PORTION OF THE NORTHWEST PLATEAU IS EXPECTED TO FREEZE...AS WELL AS THE LOWER CHAMA RIVER VALLEY INCLUDING ESPANOLA. THE POTENTIAL EXISTS FOR THE FIRST FREEZE OF THE SEASON LATE THURSDAY NIGHT INTO FRIDAY MORNING ACROSS THE FAR NORTHEAST HIGHLANDS AND WESTERN PARTS OF THE NORTHEAST PLAINS. ANY PARTS OF THE NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY THAT HAVE NOT FROZEN BY THEN WILL PROBABLY EXPERIENCE THEIR FIRST FREEZE EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Freeze Warnings in New Mexico, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.